MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135241
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, the patient was transferred from the respiratory department due to end-stage renal disease, and the doctor inserted a right femoral vein hemodialysis catheter.After the catheter was placed, the patient went to the hemodialysis room for hemodialysis treatment and returned to the ward after the dialysis was completed.The next day, the accompanying staff reported to the nurse station that the temporary hemodialysis tube from the right femoral vein was removed by the patient.They immediately went to the bedside to check on the patient.The patient's hands were restrained with wristbands, and the temporary hemodialysis tube from the right femoral vein had completely come out from the securement wing, but the catheter was intact.The catheter fixing butterfly wings and sutures were still intact and fixed to the leg skin.The area around the puncture site was bruised purple with no active bleeding.When questioning the patient, the patient did not know that the hemodialysis tube had been removed.Flushing was performed before use, and there was no abnormality.Nothing unusual was observed on the device prior to use.No other defects or damages on the product.No other products were utilized with the device.Chlorhexidine acetate solution was used as the cleaning agent on the device.Vital signs were measured, the doctor was notified, and a new replacement hemodialysis catheter with the same lot and product id (identifier) was inserted in the patient on the next day of the event as the remedial action.The treatment was able to be continued and completed.They strengthened clinical publicity and anti-exubation education; patient restraint conditions were replaced with restraint gloves, reducing the chance of the patient's catheter being removed, and reporting suspicious consumables production process problems to the manufacturer.There was a small amount of blood seeped from the dressing, about 3 milliliters.Blood transfusion was not required.No medical intervention or treatment was required as a result of the event.There was no reported patient in jury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, the patient was transferred from the respiratory department due to end-stage renal disease, and the doctor inserted a right femoral vein hemodialysis catheter.After the catheter was placed, the patient went to the hemodialysis room for hemodialysis treatment and returned to the ward after the dialysis was completed.The next day, the accompanying staff reported to the nurse station that the temporary hemodialysis tube from the right femoral vein was removed by the patient.They immediately went to the bedside to check on the patient and noted that the patient's hands were restrained with wristbands even before the event occurred.They also noted that the temporary hemodialysis tube from the right femoral vein had completely come out from the securement wing, but the catheter was intact.The catheter fixing butterfly wings and sutures were still intact and fixed to the leg skin.The area around the puncture site was bruised purple with no active bleeding.When questioning the patient, the patient did not know that the hemodialysis tube had been removed.Flushing was performed before use, and there was no abnormality.Nothing unusual was observed on the device prior to use.No other defects or damages on the product.No other products were utilized with the device.Chlorhexidine acetate solution was used as the cleaning agent on the device.Vital signs were measured, the doctor was notified, and a new replacement hemodialysis catheter with the same lot and product id (identifier) was inserted in the patient on the next day of the event as the remedial action.The treatment was able to be continued and completed.They strengthened clinical publicity and anti-exubation education; patient restraint conditions were replaced with restraint gloves, reducing the chance of the patient's catheter being removed, and reporting suspicious consumables production process problems to the manufacturer.There was a small amount of blood seeped from the dressing, about 3 milliliters.Blood transfusion was not required.No medical intervention or treatment was required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted one mahurkar catheter that was detached from its suture wing.There appeared to be no abnormalities with the device.It was reported that there was a securement wing issue.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20665974
Report Number1282497-2024-00523
Device Sequence Number15511729
Product Code MPB
UDI-Device Identifier10884521006539
UDI-Public10884521006539
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888135241
Device Catalogue Number8888135241
Device Lot Number2226500159
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2024
Supplement Date Received by Manufacturer11/19/2024
12/05/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date11/21/2024
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight62 KG